New Jersey, 2015

Heavy Rain in New Jersey, April 20, 2015

April 20, 2015 · NWS PHI · 2 events in 2 counties and zones

An area of moderate to heavy rain with isolated thunderstorms moved through New Jersey during the first half of the day on the 20th. On average 1 to 2 inches of rain fell in the southern half of the state, with the highest amounts in the southwest part.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PHI wrote it up.

An area of moderate to heavy rain with isolated thunderstorms moved through New Jersey during the first half of the day on the 20th. On average 1 to 2 inches of rain fell in the southern half of the state, with the highest amounts in the southwest part. This led to some poor drainage as well as pushing over a couple of weak trees and tree limbs. The rain began early on the 20th, fell at its heaviest during the morning commute and ended late in the morning on the 20th. The heavy rain preceded and accompanied the passage of a warm front through New Jersey on the 20th.

The combination of the onshore flow and higher spring astronomical tides associated with the new moon caused minor tidal flooding along the coast and into Delaware Bay and the tidal Delaware River. Minor tidal flooding started in Middlesex and Monmouth Counties with the high tide cycle on the evening of the 19th and morning of the 20th. The most widespread and greatest minor tidal flooding then occurred during the evening and overnight high tide cycle on the 20th. The high tide at Sandy Hook (Monmouth County) reached 7.17 feet above mean lower low water. Minor tidal flooding starts at 6.70 feet above mean lower low water. The high tide at Atlantic City (Atlantic County) reached 6.06 feet above mean lower low water. Minor tidal flooding starts at 6.00 feet above mean lower low water. The high tide at the Cape May Ferry Terminal (Cape May County) reached 6.96 feet above mean lower low water. Minor tidal flooding starts at 6.70 feet above mean lower low water. The high tide at Reedy Point (New Castle County Delaware), reached 7.32 feet above mean lower low water. Minor tidal flooding starts at 7.20 feet above mean lower low water. The high tide at Philadelphia just touched the minor tidal flooding level and peaked at 8.21 feet above mean lower low water.

Other gages that reached the threshold for minor tidal flooding included South Amboy (Middlesex County) at 7.83 feet above mean lower low water, Keansburg (Monmouth County) at 7.62 feet above mean lower low water, Belmar (Monmouth County) at 6.58 feet above mean lower low water, the Watson Creek at Manasquan (Monmouth County) at 5.95 feet with a flood stage of 5.5 feet, Barnegat Light (Ocean County) at 3.93 feet above mean lower low water, Absecon (Atlantic County) at 5.60 feet above mean lower low water, Ocean City (Cape May County) at 5.64 feet above mean lower low water, South Dennis (Cape May County) at 6.85 feet above mean lower low water, Sea Isle City (Cape May County) at 5.97 feet above mean lower low water, Avalon (Cape May County) at 5.72 feet above mean lower low water, Stone Harbor (Cape May County) at 6.16 feet above mean lower low water, Cape May Harbor (Cape May County) at 6.32 feet above mean lower low water and Bivalve (Cumberland County) at 7.77 feet above mean lower low water.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Apr 20, 3:54 AM EST, 1 hour 6 minutes earlier.

Area forecast discussion, Apr 20, 3:54 AM EST, 1 hour 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
454 AM EDT MON APR 20 2015

.SYNOPSIS...
LOW PRESSURE LOCATED OVER THE GREAT LAKES EARLY THIS MORNING WILL
CONTINUE TO MOVE NORTHWARD. THE LOW IS FORECAST TO PULL A WARM
FRONT FROM THE SOUTH INTO OUR REGION TODAY FOLLOWED BY A COLD
FRONT FROM THE WEST LATE TONIGHT. HIGH PRESSURE IS EXPECTED TO
EDGE NORTHWARD INTO OUR REGION FOR TUESDAY INTO WEDNESDAY BEFORE
ANOTHER COLD FRONT FROM THE NORTHWEST ARRIVES ON WEDNESDAY NIGHT.
A SECONDARY COLD FRONT IS ANTICIPATED FOR LATE THURSDAY. HIGH
PRESSURE SHOULD BUILD INTO OUR REGION GRADUALLY FROM THE NORTHWEST
AND WEST DURING FRIDAY AND THE COMING WEEKEND AS STRONG LOW
PRESSURE MEANDERS OFF THE SOUTHEAST COAST OF CANADA.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
A WARM FRONT IS LOCATED SOUTH OF THE AREA ACROSS CENTRAL VIRGINIA
AND IS SLOWLY TRYING TO LIFT NORTHWARD. NORTH OF THIS BOUNDARY, A
LARGE AREA OF OVER-RUNNING PRECIPITATION IS OCCURRING, ENHANCED BY
A SHORT WAVE TROUGH ALOFT LIFTING ACROSS THE AREA EARLY THIS
MORNING. WITH PW VALUES AROUND 1.5-1.75 INCHES, THERE WILL BE
WIDESPREAD MODERATE RAINFALL, WITH EMBEDDED HEAVIER SHOWERS. THIS
MODERATE/HEAVY RAIN COULD LEAD TO SOME URBANIZED/POOR DRAINAGE
TYPE FLOODING AND PONDING ON ROADWAYS. THE SHORT WAVE WILL MOVE
INTO THE AREA AROUND SUNRISE, THEN PROGRESS NORTHWARD THROUGH THE
MORNING HOURS. WE EXPECT THE SHOWERS ASSOCIATED WITH THE SHORT
WAVE AND NORTH OF THE BOUNDARY TO PUSH NORTH OF THE AREA LATER IN
THE MORNING AND INTO THE EARLY AFTERNOON.

THE WARM FRONT MAY HAVE A TOUGH TIME LIFTING THROUGH THE AREA,
AND WILL MOST LIKELY GET CAUGHT UP AND STALL ACROSS SOUTHEAST
PENNSYLVANIA INTO SOUTHERN NEW JERSEY. THERE IS STILL A CHANCE OF
SHOWERS THROUGH THE DAY, AND SOUTH OF THE WARM FRONT IN THE WARM
SECTOR INSTABILITY WILL INCREASE. THIS COULD LEAD TO SOME
SCATTERED THUNDERSTORM DEVELOP DURING THE AFTERNOON HOURS. IF
THUNDERSTORMS DO DEVELOP, THEY COULD HAVE THE POTENTIAL TO PRODUCE
GUSTY WINDS AS WELL AS SMALL HAIL. OVERALL THERE SHOULD MOSTLY BE
A BREAK IN ACTIVITY DURING THE AFTERNOON, BEFORE MORE SHOWER
ACTIVITY WITH THE COLD FRONT DURING THE EVENING/OVERNIGHT.

TEMPERATURES TODAY SHOULD VARY DEPENDING ON HOW FAR THE WARM
FRONT LIFTS. NORTH OF THE FRONT, TEMPERATURES SHOULD ONLY GET INTO
THE 50S AND 60S. SOUTH OF THE FRONT, TEMPERATURES SHOULD REACH THE
MID-UPPER 70S, EVEN CLOSE TO 80 IN SOME AREAS, ESPECIALLY WHERE
THE SUN COMES OUT.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM TUESDAY/...
THE COLD FRONT WILL BE APPROACHING THE AREA FROM THE WEST DURING
THE EARLY EVENING, AND PROGRESS ACROSS THE AREA OVERNIGHT. WE
EXPECT A LINE OF SHOWERS, WITH ISOLATED THUNDERSTORMS TO HAVE
DEVELOPED TO OUR WEST DURING THE DAY ALONG AND AHEAD OF THE
BOUNDARY. THESE SHOWERS WILL PROGRESS EASTWARD THROUGH THE EVENING
AND INTO THE OVERNIGHT HOURS AS THE FRONT MOVES THROUGH. ALL
SHOWER ACTIVITY IS EXPECTED TO HAVE MOVED TO OUR EAST BY SUNRISE
TUESDAY.

&&

.LONG TERM /TUESDAY THROUGH SUNDAY/...
A MID LEVEL LOW IS FORECAST TO BE LOCATED OVER LAKE SUPERIOR ON
TUESDAY MORNING WITH A BROAD LONG WAVE TROUGH AFFECTING MUCH OF
THE CENTRAL AND EASTERN PARTS OF THE COUNTRY. THE MID LEVEL LOW IS
EXPECTED TO DRIFT EASTWARD AND IT SHOULD PASS OFF THE COAST OF NEW
ENGLAND AND CANADA'S MARITIME PROVINCES ON FRIDAY AND FRIDAY
NIGHT. WHILE THERE CONTINUES TO BE A SPREAD IN THE MODEL SOLUTIONS
FOR THE WEEKEND, THE OVERALL TRENDS KEEP US UNDER THE INFLUENCE OF
THE BROAD MID LEVEL TROUGH THROUGH THE BALANCE OF THE LONG TERM
PERIOD.

THE FORECAST PATTERN SHOULD RESULT IN A RETURN TO BELOW NORMAL
TEMPERATURES. AFTERNOON READINGS SHOULD BE ABOUT 10 DEGREES BELOW
NORMAL FOR THE PERIOD FROM THURSDAY THROUGH SUNDAY. THERE IS THE
POTENTIAL FOR FROST, ESPECIALLY DURING THE EARLY MORNING HOURS OF
SATURDAY WHEN A MOSTLY CLEAR SKY AND A RELATIVELY LIGHT WIND ARE
ANTICIPATED.

THERE IS A CHANCE OF SHOWERS ON TUESDAY AFTERNOON IN OUR
NORTHWESTERN COUNTIES AS A MID LEVEL SHORT WAVE TROUGH LIFTS
NORTHEASTWARD OVER OUR REGION.

A COLD FRONT IS FORECAST TO APPROACH FROM THE NORTHWEST ON
WEDNESDAY AND IT SHOULD PASS THROUGH OUR REGION ON WEDNESDAY
NIGHT. AS A RESULT, WE WILL MENTION A CHANCE OF SHOWERS THROUGHOUT
OUR REGION FOR THAT PERIOD OF TIME. THERE IS THE POTENTIAL FOR
SOME SNOW FLAKES TOWARD THE END OF THE PRECIPITATION EVENT IN THE
ELEVATED TERRAIN UP NORTH.

A SECONDARY COLD FRONT IS EXPECTED TO ARRIVE LATE ON THURSDAY BUT
IT SHOULD HAVE LIMITED MOISTURE ASSOCIATED WITH IT. WE HAVE
MENTIONED ONLY A LOW OR SLIGHT CHANCE OF SHOWERS FOR OUR
NORTHWESTERN COUNTIES.

SURFACE HIGH PRESSURE IS ANTICIPATED TO GRADUALLY WORK ITS WAY
INTO OUR REGION FROM THE NORTHWEST AND WEST FOR FRIDAY AND THE
WEEKEND. WE HAVE NOT MENTIONED ANY PRECIPITATION FOR THE PERIOD
FROM FRIDAY THROUGH SUNDAY.

&&

.AVIATION /09Z MONDAY THROUGH FRIDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY AND SURROUNDING AREAS.

MVFR CONDITIONS HAVE OVERSPREAD THE AREA AS RAINFALL IS MOVING
INTO THE AREA EARLY THIS MORNING. WE STILL EXPECT A PERIOD OF IFR
CONDITIONS TO SPREAD ACROSS THE AREA AS WELL THROUGH SUNRISE. A
WARM FRONT WILL LIFT TOWARD THE AREA DURING THE DAY. ONCE IFR
CONDITIONS DEVELOP, THEY WILL LIKELY REMAIN INTO THE LATE
MORNING/EARLY AFTERNOON, BEFORE BEGINNING TO LIFT AS THE WARM
FRONT LIFTS INTO THE REGION. NORTH OF THE FRONT, LOWER CIGS WILL
CONTINUE LONGER, BUT WHERE THE FRONT DOES LIFT AND PASS THROUGH,
CIGS SHOULD IMPROVE TO MVFR OR VFR BY THE AFTERNOON. THERE IS A
CHANCE FOR ISOLATED THUNDERSTORMS LATER THIS AFTERNOON SOUTH OF
THE WARM FRONT, BUT CONFIDENCE ON WHEN/WHERE THEY OCCUR IS STILL
LOW SO WE DID NOT INCLUDE THEM.

ADDITIONAL SHOWERS ARE EXPECTED LATER THIS EVENING INTO THE
OVERNIGHT HOURS AS A COLD FRONT APPROACHES AND MOVES ACROSS THE
AREA. AGAIN, THERE MAY BE SOME THUNDERSTORMS ASSOCIATED WITH THE
FRONT, BUT CONFIDENCE IS LOW SO WE DID NOT INCLUDE THEM.

GUSTY EASTERLY WINDS WILL CONTINUE THROUGH THE MORNING HOURS. AS
THE WARM FRONT LIFTS INTO THE AREA LATER THIS MORNING INTO THE
AFTERNOON, WINDS WILL BECOME MORE SOUTHERLY. BEHIND THE COLD FRONT
LATER TONIGHT, WINDS WILL SWING AROUND TO THE WEST AND BECOME
GUSTY ONE AGAIN.

WE HAVE KEPT LLWS IN THE TAFS FOR THE MORNING HOURS AS THERE
REMAINS 50-55 KT WINDS AROUND 1,000-2,000 FEET.

OUTLOOK...

TUESDAY AND TUESDAY NIGHT...MAINLY VFR.

WEDNESDAY AND WEDNESDAY NIGHT...MAINLY VFR. HOWEVER, SCATTERED
RAIN SHOWERS MAY REDUCE CEILING AND VISIBILITY VALUES INTO THE
MVFR RANGE AT TIMES.

THURSDAY THROUGH FRIDAY...MAINLY VFR.

&&

.MARINE...
WE HAVE ISSUED A GALE WARNING FOR DELAWARE BAY THROUGH 10 AM. THE
STRONG WINDS FROM ABOVE THE SURFACE ARE MAKING THEIR WAY TO THE
SURFACE ACROSS THE BAY AND GUSTING AROUND 35-40 KNOTS AT SHIP
JOHN SHOAL AND BRANDYWINE SHOAL. THIS SHOULD CONTINUE FOR A FEW
MORE HOURS UNTIL THE STRONG WINDS ALOFT BEGING TO SUBSIDE TOWARD
10 AM.

OTHERWISE, SMALL CRAFT ADVISORY REMAIN ACROSS THE OCEAN WATERS AS
GUSTY EASTERLY WINDS REMAIN WELL NORTH OF A WARM FRONT TO THE
SOUTH. AS THE WARM FRONT LIFTS INTO THE AREA, WINDS SHOULD BECOME
MORE SOUTHERLY- SOUTHEASTERLY THROUGH THE DAY. THERE IS STRONG
WINDS JUST ABOVE THE SURFACE, BUT WE EXPECT THE LOW LEVEL
INVERSION ACROSS THE WATER TO PREVENT GALE FORCE WINDS TO DEVELOP.
A COLD FRONT WILL MOVE ACROSS THE WATERS OVERNIGHT TONIGHT, SO
WINDS WILL BECOME MORE WESTERLY BY TUESDAY MORNING. SEAS WILL
CONTINUE TO BUILD TO AROUND 9 FEET THROUGH THIS MORNING, AND
REMAIN ELEVATED THROUGH TONIGHT.

OUTLOOK...

TUESDAY...A SMALL CRAFT ADVISORY IS IN EFFECT FOR OUR OCEAN
WATERS FOR WAVE HEIGHTS OF 5 TO 6 FEET AND THE POTENTIAL FOR
LINGERING WIND GUSTS NEAR 25 KNOTS.

TUESDAY NIGHT THROUGH THURSDAY NIGHT...NO MARINE HEADLINES ARE
ANTICIPATED.

FRIDAY...A SMALL CRAFT ADVISORY MAY BE NEEDED FOR GUSTY NORTHWEST
WINDS.

&&

.TIDES/COASTAL FLOODING...
TIDAL DEPARTURES WERE AROUND +0.4 FEET ALONG THE OCEANFRONT
AROUND SUNDAY EVENING'S HIGH TIDE. THE MINOR FLOODING THRESHOLD
WAS JUST REACHED AT SANDY HOOK AND WATER LEVELS FELL ONE TO TWO
TENTHS OF A FOOT BELOW THE THRESHOLD AT ATLANTIC CITY, CAPE MAY
AND LEWES.

THE EASTERLY FLOW IS EXPECTED TO CONTINUE OVERNIGHT. A WARM FRONT
LIFTING SLOWLY THROUGH OUR REGION SHOULD CAUSE THE WIND DIRECTION
TO VEER TO THE SOUTHEAST THEN TO THE SOUTH TODAY. THE CHANGE IN
WIND DIRECTION SHOULD TAKE PLACE LAST ALONG THE NORTHERN PART OF
THE NEW JERSEY COAST.

THE ASTRONOMICAL TIDES ON MONDAY MORNING ARE ABOUT 0.8 TO 0.9
FEET LOWER THAN THOSE ON SUNDAY EVENING. AS A RESULT, DEPARTURES
OF +1.2 TO +1.4 FEET WOULD BE NEEDED TO CAUSE LOW END MINOR
FLOODING. DEPARTURES ARE FORECAST TO REMAIN LESS THAN +1.0 FOOT
AROUND HIGH TIDE, SO NO PROBLEMS ARE ANTICIPATED.

WE WILL KEEP AN EYE ON THE FORECAST LEVELS FOR THE NORTHERN PART
OF THE NEW JERSEY COAST FOR THIS EVENING'S HIGH TIDE. THERE COULD
BE SOME MINOR FLOODING THERE IF THE WIND SHIFT IS SLOWER THAN
EXPECTED.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 PM EDT TUESDAY FOR ANZ450>455.
     GALE WARNING UNTIL 10 AM EDT THIS MORNING FOR ANZ430-431.

&&

SYNOPSIS...IOVINO
NEAR TERM...ROBERTSON
SHORT TERM...ROBERTSON
LONG TERM...IOVINO
AVIATION...IOVINO/ROBERTSON
MARINE...IOVINO/ROBERTSON
TIDES/COASTAL FLOODING...IOVINO
Hazardous weather outlook, Apr 20, 4:10 AM EST, 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
510 AM EDT MON APR 20 2015

NJZ001-007>010-012>015-020-026-PAZ055-062-210915-
SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-WESTERN MONMOUTH-
EASTERN MONMOUTH-MERCER-OCEAN-COASTAL OCEAN-MONROE-NORTHAMPTON-
510 AM EDT MON APR 20 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN
NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST
CENTRAL PENNSYLVANIA AND NORTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

MODERATE TO HEAVY RAINFALL THIS MORNING WILL RESULT IN PONDING OF
WATER ON ROADWAYS AND IN LOCALIZED FLOODING IN AREAS OF POOR
DRAINAGE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ001>004-MDZ008-012-015-019-020-NJZ016>019-021>025-027-PAZ054-060-
061-070-071-101>106-210915-
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-SOUTHEASTERN BURLINGTON-
CARBON-BERKS-LEHIGH-DELAWARE-PHILADELPHIA-WESTERN CHESTER-
EASTERN CHESTER-WESTERN MONTGOMERY-EASTERN MONTGOMERY-UPPER BUCKS-
LOWER BUCKS-
510 AM EDT MON APR 20 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...SOUTHERN NEW
JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

MODERATE TO HEAVY RAINFALL THIS MORNING WILL RESULT IN PONDING OF
WATER ON ROADWAYS AND IN LOCALIZED FLOODING IN AREAS OF POOR
DRAINAGE.

THERE IS A CHANCE OF THUNDERSTORMS FROM THIS AFTERNOON INTO THIS
EVENING. THE THUNDERSTORMS MAY BRING STRONG WIND GUSTS AND HAIL
ALONG WITH DANGEROUS CLOUD TO GROUND LIGHTNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ450-451-210915-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
510 AM EDT MON APR 20 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ452>455-210915-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
510 AM EDT MON APR 20 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A CHANCE OF THUNDERSTORMS FROM THIS AFTERNOON INTO THIS
EVENING. THE THUNDERSTORMS MAY BRING STRONG WIND GUSTS AND HAIL
ALONG WITH DANGEROUS CLOUD TO SURFACE LIGHTNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-210915-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
510 AM EDT MON APR 20 2015

...GALE WARNING IN EFFECT UNTIL 10 AM EDT THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

THERE IS A CHANCE OF THUNDERSTORMS FROM THIS AFTERNOON INTO THIS
EVENING. THE THUNDERSTORMS MAY BRING STRONG WIND GUSTS AND HAIL
ALONG WITH DANGEROUS CLOUD TO SURFACE LIGHTNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 heavy rain. Local standard time, as filed.

Heavy Rain, Gloucester

When
April 20, 5:00 AM EST to 9:00 AM EST
Where
Gloucester County, 1.3 mi S of Westville to 2.57 mi W of Jefferson
Reported by
Newspaper
Coordinates
39.852, -75.105

Heavy rain caused poor drainage flooding on the New Jersey Turnpike north of Interchange 2 (U.S. Route 322) in Gloucester County. Precipitation totals through the morning included 1.88 inches in Mullica Hill, 1.77 inches in Logan Township and 1.40 inches in Beckett.

Heavy Rain, Camden

When
April 20, 5:00 AM EST to 9:00 AM EST
Where
Camden County, 1.27 mi SW of Bellmawr to 1.22 mi N of Camden
Reported by
Newspaper
Coordinates
39.855, -75.095

Heavy rain caused poor drainage flooding on the southbound New Jersey Turnpike south of Interchange 3 in Bellmawr. Also parking lot flooding was reported at the Rutgers Camden campus on Cooper Street. Precipitation totals through the morning included 1.58 inches in Audubon, 1.56 inches in Glendora, 1.43 inches in Camden and 1.01 inches in Berlin Township.

What these are

Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New Jersey in 2015Every state in 2015This day in weather historyWarnings in New Jersey, April 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 572448, 572449.